Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Mar 20, 2018, 1:51 PM EDT for Pasco County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2018, 1:51 PM EDT (17:51 UTC)
- Expired
- Mar 20, 2018, 2:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pasco County, FL
The radar
The Tampa radar (KTBW), 80 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 10:24 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted.
123
WFUS52 KTBW 201751
TORTBW
FLC101-201815-
/O.NEW.KTBW.TO.W.0001.180320T1751Z-180320T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
151 PM EDT TUE MAR 20 2018
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Pasco County in west central Florida...
* Until 215 PM EDT
* At 150 PM EDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Land O Lakes, or 10 miles southeast of
Spring Hill, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dade City, St. Leo, San Antonio, Saint Leo, Darby, Lacoochee, Dade
City North and Blanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2843 8234 2843 8225 2845 8225 2847 8218
2847 8217 2835 8215 2832 8240 2836 8243
TIME...MOT...LOC 1750Z 246DEG 29KT 2834 8241
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 20, 10:25 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 20, 10:25 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1025 AM EDT Tue Mar 20 2018
...TOR Watch 17 now in effect through 23Z for portions of
the area...
.DISCUSSION...
Complex storm system is moving into the area this morning,
and will cause showers and thunderstorms to move through the
area from north to south through the late morning and
afternoon, exiting the area this evening to the south. There
is an Enhanced Risk for severe thunderstorms with this
system, with damaging winds and hail the main concern,
though the possibility of an isolated tornado also cannot
be ruled out. The low clouds that were in place across much
of the area this morning are starting to break up and will
enhance the instability over the land areas for later this
afternoon as we get more heating. And now TOR Watch 17 will
be in place from Sarasota, Hardee, and Polk counties north
through 23z/7PM tonight.
Conditions will become breezy for this afternoon as well,
with the Lake Wind Advisory, Rip Current Risk, and Small
Craft Advisory continuing unchanged. Have adjusted high
temperatures a bit for this afternoon, and removed the
morning fog. Will update the zones to reflect the changes
and add the watch headline.
&&
.AVIATION...
Low ceilings around 500-1000ft are the main concern this
morning, with some patchy MVFR to IFR fog also occurring.
Showers and thunderstorms will move into the area from north
to south, beginning late this morning and continuing through
the evening hours. Winds will be breezy with high gusts
through the day. Rain should move out and winds calm a bit
after 01z, with VFR conditions returning.
&&
.MARINE...
TOR Watch 17 will be in place for the northern and central
waters including Tampa Bay through 23z/7PM this evening for
the possibility of severe thunderstorms and waterspouts. In
addition, winds and seas will be increasing through the
afternoon, with a Small Craft Advisory in effect as well for
the northern and central offshore waters, expanding across
all waters for this evening. Will be getting the headline in
for the TOR watch with the update, but otherwise little
change as the current forecast is on track.
&&
.Preliminary Point Temps/PoPs...
TPA 78 58 68 49 / 80 10 0 0
FMY 82 62 73 50 / 70 40 0 0
GIF 83 54 72 46 / 80 20 0 0
SRQ 79 61 69 51 / 80 10 0 0
BKV 80 52 68 40 / 80 10 0 0
SPG 78 59 68 53 / 80 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
Wednesday evening for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Lake Wind Advisory until 8 PM EDT this evening for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Gulf waters...Small Craft Advisory until 1 PM EDT Wednesday for Coastal
waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Englewood to Tarpon Springs FL out
20 to 60 NM-Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
Small Craft Advisory from 9 PM this evening to 1 PM EDT
Wednesday for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...63/Jillson
DECISION SUPPORT...84/AustinHazardous weather outlook, Mar 20, 5:21 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 521 AM EDT Tue Mar 20 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-202130- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 521 AM EDT Tue Mar 20 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected starting later this morning over the Nature Coast, then spreading southward through the afternoon and evening. Some of these storms may be strong to severe, with damaging wind gusts, hail, and isolated tornadoes all possible. ...RIP CURRENT IMPACT... Strong onshore winds and building surf will lead to strong and frequent rip currents along area beaches. ...MARINE IMPACTS... Winds and seas will increase over the coastal waters along and behind a cold front that will move through the area today and tonight. Winds will increase to 20-25 knots, with higher gusts, and seas will build up to 10 feet offshore. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...RIP CURRENT IMPACT... Strong onshore winds and increased surf will lead to strong and frequent rip currents along area beaches. ...MARINE IMPACTS... Elevated winds and seas will continue through the first part of Wednesday, but begin to subside later in the day and into Wednesday night. ...FIRE WEATHER IMPACT... A much drier air mass will spill into the region behind a cold front, with long durations of critical relative humidity values expected each afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Carlisle
In the hours before
Special weather statement, Mar 20, 11:46 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1146 AM EDT TUE MAR 20 2018
FLZ050-149-201630-
Pinellas FL-Coastal Pasco FL-
1146 AM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PASCO AND
NORTHWESTERN PINELLAS COUNTIES UNTIL 1230 PM EDT...
At 1145 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Palm Harbor, or 15 miles west of Holiday, moving east
at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm as it moves ashore after 1200 PM EDT.
Locations impacted include...
New Port Richey, Holiday, Palm Harbor, New Port Richey East, East
Lake, Beacon Square, Jasmine Estates, Oldsmar, Trinity, Crystal
Beach, Elfers and Honeymoon Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 700 PM EDT for west central
Florida.
LAT...LON 2823 8291 2832 8261 2831 8261 2818 8265
2805 8265 2803 8291
TIME...MOT...LOC 1545Z 259DEG 38KT 2810 8298
TBWSpecial weather statement, Mar 20, 12:59 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1259 PM EDT TUE MAR 20 2018
FLZ248-249-201745-
Inland Hernando FL-Inland Pasco FL-
1259 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PASCO AND SOUTHEASTERN
HERNANDO COUNTIES UNTIL 145 PM EDT...
At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wesley Chapel South, or 10 miles west of Dade City, moving east at 40
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Zephyrhills, Dade City, St. Leo, Zephyrhills West, Land O Lakes,
Zephyrhills North, Wesley Chapel South, Zephyrhills South, Ridge
Manor, San Antonio, Saint Leo, Darby, Zephyrhills Municipal Airport,
Shady Hills, Gowers Corner, Richland, Blanton, Lacoochee, Dade City
North and Masaryktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 700 PM EDT for central and
west central Florida.
LAT...LON 2840 8258 2855 8215 2826 8206 2826 8210
2823 8211 2819 8250
TIME...MOT...LOC 1658Z 256DEG 33KT 2831 8239
TBWSpecial weather statement, Mar 20, 1:09 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
109 PM EDT TUE MAR 20 2018
FLZ043-142-148-149-242-248-249-201815-
Coastal Citrus FL-Inland Hernando FL-Inland Pasco FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-Coastal Pasco FL-
109 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR CITRUS...SUMTER...PASCO AND
HERNANDO COUNTIES UNTIL 215 PM EDT...
At 109 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crystal River Airport to 10 miles west of
Beacon Square. Movement was east at 45 mph.
Small hail and wind gusts in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Spring Hill, New Port Richey, Zephyrhills, Brooksville, Inverness,
Wildwood, Dade City, Bushnell, Hudson, Beverly Hills, Holiday,
Homosassa Springs, Lutz, St. Leo, Weeki Wachee, New Port Richey East,
South Brooksville, Zephyrhills South, North Brooksville and Hernando
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 700 PM EDT for central and
west central Florida.
LAT...LON 2827 8286 2827 8281 2858 8272 2872 8278
2895 8268 2902 8240 2896 8231 2896 8196
2846 8196 2832 8202 2831 8206 2826 8206
2826 8211 2820 8211 2817 8238 2817 8279
2813 8278 2812 8286 2820 8292
TIME...MOT...LOC 1709Z 251DEG 38KT 2890 8265 2818 8297
TBWLocal storm report, Mar 20, 1:33 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
133 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL CHIEFLAND 29.48N 82.86W
03/20/2018 E1.25 INCH LEVY FL TRAINED SPOTTER
LEVY COUNTY PUBLIC WORKS REPORTED HALF DOLLAR SIZE HAIL
IN CHIEFLAND. ALSO RECEIVED A REPORT OF QUARTER SIZE HAIL
FROM A TRAINED SPOTTER IN CHIEFLAND.
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:49 PM EDT | Small Craft Advisory | TBW | 61 hr | |
| Mar 20, 3:23 AM EDT | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 17 hr |
| Mar 20, 3:28 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 44 hr |
| Mar 20, 4:03 AM EDT | Small Craft Advisory | TBW | 54 hr | |
| Mar 20, 10:21 AM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 20, 11:13 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 20, 11:46 AM EDT | Special Weather Statement | TBW | Pasco | 44 min |
| Mar 20, 11:47 AM EDT | Special Marine Warning | TBW | 88 min | |
| Mar 20, 12:53 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 52 min |
| Mar 20, 12:54 PM EDT | Special Marine Warning | TBW | 96 min | |
| Mar 20, 12:59 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| Mar 20, 1:09 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 66 min |
| Mar 20, 1:11 PM EDT | Special Marine Warning | TBW | 94 min | |
| Mar 20, 1:35 PM EDT | Severe Thunderstorm Warning | TBW | Pasco, Sumter | 13 min |
| Mar 20, 2:04 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Pasco, Sumter | 26 min |
| Mar 20, 2:05 PM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 25 min |
| Mar 20, 2:23 PM EDT | Special Marine Warning | TBW | 82 min | |
| Mar 20, 2:38 PM EDT | Special Weather Statement | TBW | Pinellas | 52 min |
| Mar 20, 2:41 PM EDT | Special Marine Warning | TBW | 34 min | |
| Mar 20, 3:09 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 51 min |
| Mar 20, 3:14 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 46 min |
| Mar 20, 3:30 PM EDT | Special Weather Statement | TBW | Citrus | 30 min |
| Mar 20, 3:38 PM EDT | Special Marine Warning | TBW | 67 min | |
| Mar 20, 3:53 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
| Mar 20, 3:54 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 27 min |
| Mar 20, 4:07 PM EDT | Special Weather Statement | TBW | Hardee | 23 min |
| Mar 20, 4:33 PM EDT | Special Marine Warning | TBW | 42 min | |
| Mar 20, 4:36 PM EDT | Special Weather Statement | TBW | Hardee | 39 min |
| Mar 20, 4:37 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands, Polk | 23 min |
| Mar 20, 4:51 PM EDT | Special Weather Statement | TBW | Sarasota | 39 min |
| Mar 20, 4:56 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands, Polk | 34 min |
| Mar 20, 5:13 PM EDT | Tornado Warning | TBW | Highlands | 32 min |
| Mar 20, 5:31 PM EDT | Special Weather Statement | TBW | Charlotte | 44 min |
| Mar 20, 5:35 PM EDT | Special Marine Warning | TBW | 85 min | |
| Mar 20, 6:07 PM EDT | Special Weather Statement | TBW | DeSoto | 38 min |
| Mar 20, 6:21 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Highlands | 22 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.